Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 11, 2015, 8:17 PM MDT for Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2015, 8:17 PM MDT (02:17 UTC)
- Expired
- Jun 11, 2015, 11:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 110 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WGUS55 KSLC 120217 FFWSLC UTC025-120515- /O.NEW.KSLC.FF.W.0025.150612T0217Z-150612T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 817 PM MDT THU JUN 11 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL KANE COUNTY IN UTAH... * UNTIL 1115 PM MDT * AT 814 PM MDT...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN THAT WILL PRODUCE FLASH FLOODING IN WAHWEAP CREEK. RADAR ESTIMATES INDICATE THAT UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. THE FLOOD WAVE IS EXPECTED TO MOVE THROUGH WAHWEAP CREEK THROUGH THE CITY OF BIG WATER BEFORE TERMINATING INTO LAKE POWELL LATER TONIGHT. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BIG WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3734 11172 3705 11153 3701 11170 3733 11187 $$ MT
2 follow-up statements
329 WGUS75 KSLC 120401 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1001 PM MDT THU JUN 11 2015 UTC025-120515- /O.CON.KSLC.FF.W.0025.000000T0000Z-150612T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANE UT- 1001 PM MDT THU JUN 11 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR SOUTH CENTRAL KANE COUNTY... AT 959 PM MDT...A FLOOD WAVE IS STILL EXPECTED TO BE TRAVELING DOWNSTREAM WITHIN THE WAHWEAP DRAINAGE AND ITS TRIBUTARIES. A TRAINED WEATHER SPOTTER AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED INTENSE RAINFALL OCCURRED OVER THE WAHWEAP RIVER BASIN EARLIER THIS EVENING. A COMBINATION OF THAT RAINFALL...DOWNSTREAM TRACK OF THE STORM...AND SATURATED GROUND WILL AID IN THE LONG TRACK OF THIS FLOOD. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BIG WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3734 11172 3705 11153 3701 11170 3733 11187 $$ MT
230 WGUS75 KSLC 120508 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1108 PM MDT THU JUN 11 2015 UTC025-120518- /O.EXP.KSLC.FF.W.0025.000000T0000Z-150612T0515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANE UT- 1108 PM MDT THU JUN 11 2015 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL KANE COUNTY WILL EXPIRE AT 1115 PM MDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. LAT...LON 3734 11172 3705 11153 3701 11170 3733 11187 $$ CRK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 4:44 PM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 11, 4:44 PM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
444 PM MDT THU JUN 11 2015
.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE OFF TO THE EAST
TONIGHT. THE AREA WILL SLOWLY DRY FROM THE NORTH FRIDAY THROUGH
SATURDAY. A WEST TO SOUTHWEST FLOW WILL DEVELOP OVER THE AREA
SUNDAY AND PERSIST THROUGH THE WEEK WITH A CONTINUED DRYING AND
WARMING TREND.
&&
.DISCUSSION...THE AXIS OF THE MOIST UPPER TROF HAS SHIFTED INTO
WRN CO THIS AFTN WITH A CYCLONIC NLY FLOW OVER THE CWA. CONVECTION
HAS BEEN ACTIVE WITH PERSISTENT HEAVY RAIN CREATING LOCAL FLASH
FLOODING IN A FEW AREAS. NEW CELLS CONTINUE TO FORM BUT THE HEAVY
RAIN CORES HAVE BEEN SHRINKING THE LAST SEVERAL HOURS. STILL
EXPECT THE THREAT OF HEAVY RAIN AND AT LEAST ISOLATED FLASH
FLOODING OR URBAN FLOODING TO CONTINUE ACROSS MUCH OF THE CWA THRU
EARLY EVE AND HAVE LEFT THE FLASH FLOOD WATCH IN PLACE FOR NOW.
ACTIVITY WILL DIMINISH TONIGHT BUT A FEW CELLS COULD REMAIN
ACTIVE ACROSS THE SOUTH AND EAST THROUGH THE NIGHT. ACTIVITY
FRIDAY SHOULD BE MAINLY EAST AND SOUTH OF ABOUT SLC WITH THREAT
OF HEAVY RAIN AGAIN MAINLY SRN UT WITH CELL MOVEMENT ONCE AGAIN
DOWN DRAINAGE ACROSS THE FAR SOUTH.
STORMS SHOULD BE LIMITED TO ABOUT THE SERN HALF OF THE AREA SAT
WITH A SMALLER THREAT OF HEAVY RAIN AS THE AIRMASS GRADUALLY
DRIES.
A LIGHT WEST SOUTHWEST FLOW DEVELOPS SUN WITH ENOUGH RESIDUAL
MOISTURE FOR A FEW HIGH BASED TSTORMS AND ANOTHER ROUND OF THESE
IS POSSIBLE ON MON AS A WEAK SHORT WAVE RIPPLES PAST TO OUR NORTH.
ACTIVITY SHOULD PRETTY MUCH END ON TUE WITH DRIER AND WARMER
WEATHER ON TAP FOR WED AND THU.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ACROSS
NORTHERN UTAH THROUGH 04Z...AND COULD IMPACT THE SLC TERMINAL. THE
MOST LIKELY IMPACTS ARE CEILINGS BELOW 7000FT AND BRIEF HEAVY
RAINFALL...WITH A LESSER CHANCE OF LIGHTNING WITHIN 5 MILES AND
GUSTY ERRATIC WINDS. SURFACE WINDS ARE EXPECTED TO SWITCH TO THE
SOUTHEAST BETWEEN 02Z AND 04Z...WITH A SLIGHT CHANCE THAT THE
SWITCH COULD OCCUR BEFORE 02Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR UTZ001>008-
010>016-019>021-517-518.
WY...NONE.
&&
PUBLIC...WILENSKY
AVIATION...SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 11, 3:35 AM MDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 AM MDT THU JUN 11 2015 UTZ001>016-019>021-517-518-WYZ021-121300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 335 AM MDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE DAY AND INTO THE NIGHTTIME HOURS. DUE TO THE TROPICAL MOISTURE THAT HAS SPREAD INTO THE AREA...HEAVY RAIN CAN BE EXPECTED WITH SOME OF THE STORMS...POTENTIALLY LEADING TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LINGERING MOISTURE WILL CONTINUE TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...ALTHOUGH THEY WILL BECOME INCREASINGLY CONFINED TO THE SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA AS DRIER AIR GRADUALLY SPREADS INTO NORTHWEST UTAH. NORTHERN UTAH WILL SEE ADDITIONAL STORM ACTIVITY MONDAY. TEMPERATURES WILL CLIMB INTO THE 90S AND LOW 100S ACROSS THE REGION BY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.